MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
F10 continued: international medical device regulators forum (imdrf) adverse event reporting health effect - clinical code : 2687 foreign body in patient.Health effect - impact code : 4641 unexpected medical intervention, 4604 delay to treatment/therapy, medical device problem code : 1582 material fragmentation.Component code : 424 cap.Regarding the event that occurred on 23-jul-2025 in which the single-use sterile distal end cap (dec) was damaged, the returned dec was inspected, and two small chipped areas on the component were confirmed on 26-sep-2025.Through multiple good faith efforts (gfe), it was confirmed that the dec had detached and dropped into the patient's body but was retrieved using biopsy forceps.The physician confirmed that no fragments remained in the patient's body.During the procedure, the procedure was prolonged, and additional anesthesia was administered; however, no patient harm has been reported.During the pre-use inspection, the distal end of the endoscope was placed inside a sterile water bottle for testing.It was suggested that contact with the edge of the bottle during insertion or removal may have caused damage or loosening of the dec.In a separate case, it was also reported that a dec had detached and fallen into the sterile water bottle after pre-testing.During the procedure, a guidewire was inserted to place a biliary stent but did not reach the intended position.Resistance was felt when inserting the stent delivery system along the guidewire, and the stent could not be deployed.The exact timing of when the dec detached remains unknown.Based on the above findings, the initial manufacturer's malfunction report will be updated to a manufacturer's injury report.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Pentax medical originally became aware of an event on 06-aug-2025 involving a pentax medical sterile distal end cap model oea63, lot number 0021124 in canada within the pai region.This event was initially determined to be a reportable malfunction filed by the manufacturer.Based on additional information received on 08-oct-2025, the event was reassessed as a reportable adverse event by both the manufacturer and the importer for submission to the fda.Per the initial report, the biliary stent could not be deployed using a duodenoscope.When a papillotome was inserted for confirmation, resistance was noted, and upon withdrawing the endoscope and checking the distal end, it was found that the single-use sterile distal end cap (dec) was divided into three pieces.The procedure was completed by switching to an alternative endoscope, but the procedure time was prolonged and additional anesthesia was administered.There was no patient harm.At the facility, a click sound had been confirmed when attaching the dec.This event occurred at the time of during use.There was no report of patient harm.Through multiple good faith efforts (gfe), it was confirmed on 08-oct-2025 that the dec had detached and dropped into the patient's body but was retrieved using biopsy forceps.The physician confirmed that no fragments remained in the patient's body.During the procedure, the procedure was prolonged, and additional anesthesia was administered; however, no patient harm has been reported.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report.B5.Refer to h11.F7: follow up #01.F11: updated dates.F13: updated dates.Additional information: d4 lot #, expiration date, primary unique device identifier (udi).F9: age of device.H11: evaluation summary - evaluation summary the reported event was the detachment of the distal end cap (dec, model oe-a63).Based on the investigation, a potential root cause of this failure was that the dec was not securely attached, and it is believed that the cap detached and fell into the patient's body during use of the therapeutic accessory.Examination of the detached product revealed no wear marks on the locking hook of the cap, suggesting it may not have been fully inserted into its locking position.Additionally, the returned product could be attached to the scope without issue.As a supplementary event, it was reported that at this facility, a nurse experienced the cap detaching when rinsing the endoscope tip in a sterile water bottle.A definitive root cause of the reported issue could not be identified.Pentax medical will continue to monitor the field performance of this device.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the device was manufactured under normal conditions on (b)(6) 2024, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on (b)(6) 2024.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or pentax medical has not received any further information for this event and therefore considers this medwatch report closed.
 
Event or Problem Description
Refer to h11.

Brand Name
PENTAX MEDICAL
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi
tokyo, 196-0 012
JA  196-0012
MDR Report Key23305599
Report Number2518897-2025-00019
Device Sequence Number17427012
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)241209(17)261130(10)0021124
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
Report Date (Section F) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0021124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/08/2025
Device Age13 MO
Event Location Hospital
Date Report to Manufacturer11/13/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/13/2025